Alert archive / Texas / Tornado Warnings in 2008
Tornado Warning 7, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Mar 31, 2008, 3:39 PM CDT for Dallas County, Ellis County, Tarrant County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2008, 3:39 PM CDT (20:39 UTC)
- Expired
- Mar 31, 2008, 4:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Dallas County, TX, Ellis County, TX, Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 29 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 2:00 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.7 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1777 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 7.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KFWD 312039
TORFWD
TXC113-139-439-312130-
/O.NEW.KFWD.TO.W.0007.080331T2039Z-080331T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
339 PM CDT MON MAR 31 2008
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN DALLAS COUNTY IN NORTH CENTRAL TEXAS...
NORTHWESTERN ELLIS COUNTY IN NORTH CENTRAL TEXAS...
SOUTHEASTERN TARRANT COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 430 PM CDT
* AT 339 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING TORNADO 3 MILES SOUTHEAST OF RENDON..MOVING EAST AT 34
MPH.
* THE TORNADO WILL BE NEAR...
MANSFIELD BY 345 PM CDT...
CEDAR HILL STATE PARK BY 400 PM CDT...
CEDAR HILL STATE PARK AND CEDAR HILL BY 405 PM CDT...
DUNCANVILLE...GLENN HEIGHTS...OVILLA AND OAK LEAF BY 410 PM CDT...
DESOTO AND OAK LEAF BY 415 PM CDT...
TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN
INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.
IN ADDITION TO TORNADOES...LARGE HAIL AND DAMAGING WINDS ARE LIKELY
WITH THIS STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR
EASTERN TEXAS.
LAT...LON 3255 9709 3255 9710 3255 9724 3262 9727
3282 9652 3254 9653 3250 9709
TIME...MOT...LOC 2039Z 252DEG 29KT 3255 9719
$$2 follow-up statements
000
WWUS54 KFWD 312108
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
406 PM CDT MON MAR 31 2008
TXC113-139-312130-
/O.CON.KFWD.TO.W.0007.000000T0000Z-080331T2130Z/
DALLAS TX-ELLIS TX-
406 PM CDT MON MAR 31 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR NORTH
CENTRAL ELLIS AND SOUTHERN DALLAS COUNTIES...
AT 406 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
THUNDERSTORM WITH ROTATION NEAR NEAR CEDAR HILL...MOVING EAST AT 33
MPH. THE ROTATION HAS WEAKENED SLIGHTLY SINCE 345 PM BUT HAS THE
POTENTIAL TO RESTRENGTHEN. EARLIER...THIS STORM DAMAGED OR DESTROYED
TWO HOMES IN GODLEY IN NORTHERN JOHNSON COUNTY.
THE TORNADO WILL BE NEAR...
DESOTO...GLENN HEIGHTS AND OAK LEAF BY 415 PM CDT...
LANCASTER AND RED OAK BY 420 PM CDT...
HUTCHINS...WILMER...FERRIS AND BALCH SPRINGS BY 430 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR
EASTERN TEXAS.
LAT...LON 3255 9703 3256 9702 3257 9703 3267 9703
3282 9652 3254 9653 3251 9689 3252 9693
3250 9701
TIME...MOT...LOC 2106Z 252DEG 29KT 3257 9694
$$000
WWUS54 KFWD 312123
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
421 PM CDT MON MAR 31 2008
TXC139-312131-
/O.CAN.KFWD.TO.W.0007.000000T0000Z-080331T2130Z/
ELLIS TX-
421 PM CDT MON MAR 31 2008
...THE TORNADO WARNING FOR NORTH CENTRAL ELLIS COUNTY IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR
EASTERN TEXAS.
LAT...LON 3257 9700 3256 9702 3268 9701 3282 9652
3258 9653 3255 9689
TIME...MOT...LOC 2121Z 252DEG 29KT 3261 9680
$$
TXC113-312130-
/O.CON.KFWD.TO.W.0007.000000T0000Z-080331T2130Z/
DALLAS TX-
421 PM CDT MON MAR 31 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR SOUTHERN
DALLAS COUNTY AND WILL BE ALLOWED TO EXPIRE AT THAT TIME...
AT 421 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
THUNDERSTORM OVER DESOTO...MOVING EAST AT 33 MPH. ROTATION WITH THIS
STORM HAS WEAKENED AND THE TORNADO WARNING WILL BE ALLOWED TO EXPIRE
AT 430 PM. THIS STORM WILL BE MONITORED FOR SIGNS OF
REINTENSIFICATION.
THE THUNDERSTORM WILL BE NEAR...
HUTCHINS...WILMER AND BALCH SPRINGS BY 430 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR
EASTERN TEXAS.
LAT...LON 3257 9700 3256 9702 3268 9701 3282 9652
3258 9653 3255 9689
TIME...MOT...LOC 2121Z 252DEG 29KT 3261 9680
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Mar 31, 3:33 PM CDT, 6 minutes earlier.
Area forecast discussion, Mar 31, 3:33 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 333 PM CDT MON MAR 31 2008 .DISCUSSION... A LINE OF DISCRETE STORMS HAS ERUPTED FROM NEAR GAINESVILLE TO CLEBURNE TO HAMILTON. THE DRY LINE IS STILL FARTHER WEST FROM NEAR WICHITA FALLS TO BRECKENRIDGE TO NEAR SONORA. TORNADO WATCH IS IN EFFECT FOR ALMOST THE ENTIRE CWA. THE SUPERCELL NOW IN SOUTHERN TARRANT/NORTHERN JOHNSON IS SHOWING STRONG ROTATION AND HAS ALREADY TRANSITIONED INTO AN HP. EXPECT STORMS TO CONTINUE TO DEVELOP AND MARCH EASTWARD THROUGH THE AFTERNOON AND EVENING HOURS. AM HESITANT TO CLEAR ANY COUNTIES FROM WATCH JUST YET WITH DRY LINE STILL TO OUR WEST. A SMALL AMOUNT OF CIN REMAINS OVER THE SOUTHWESTERN COUNTIES BUT EXPECT THIS TO BE BREACHED IN THE NEXT HOUR OR SO. INCREASING BULK SHEAR AND AMPLE INSTABILITY WILL CONTINUE TO SUPPORT SUPERCELLS. IN SHORT...ALMOST ALL OF NORTH TEXAS WILL SEE A CHANCE OF STORMS WITH THE POTENTIAL FOR VERY LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES THIS AFTERNOON AND EVENING. FLASH FLOODING WILL ALSO BE OF CONCERN... ESPECIALLY WITH ANY SLOW MOVING CELLS. DRY LINE IS EXPECTED TO STALL OVER THE WESTERN COUNTIES THIS EVENING BEFORE DRIFTING BACK WEST. THE MAIN COLD FRONT WITH THIS SYSTEM WILL MOVE THROUGH NORTH TEXAS FROM NORTH TO SOUTH TOMORROW MORNING...BRINGING ANOTHER CHANCE OF RAIN TO MAINLY THE SOUTHERN COUNTIES. RAIN CHANCES WILL CONTINUE OFF AND ON THROUGH WEDNESDAY AND THURSDAY AS THE AFOREMENTIONED FRONT MOVES BACK NORTH AS A WARM FRONT. WEAK DISTURBANCES WILL PASS BY IN WSW FLOW ALOFT WITH AN INVERTED SURFACE TROUGH SHARPENING OVER NEW MEXICO BY WEDNESDAY EVENING. SEVERE WEATHER LOOKS MARGINAL FOR THESE PERIODS AS THERE WILL BE LITTLE IN THE WAY OF FORCING AND A VERY MOIST ATMOSPHERE IN PLACE. NORTH TEXAS DRIES OUT OVER THE WEEKEND WITH HIGH PRESSURE SETTLING OVER THE REGION. A WEAK FRONT WILL APPROACH THE RED RIVER VALLEY SUNDAY EVENING BUT MOISTURE RETURN LOOKS SLIM AND HAVE LEFT POPS OUT AT THIS TIME. SH/13 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 56 69 51 67 63 / 10 10 20 40 30 WACO, TX 60 73 56 72 65 / 20 10 20 20 10 PARIS, TX 57 68 49 65 58 / 50 20 10 40 30 DENTON, TX 51 68 49 65 63 / 10 10 20 40 30 MCKINNEY, TX 54 66 50 64 62 / 30 10 20 40 30 DALLAS, TX 58 71 53 67 64 / 20 10 20 30 30 TERRELL, TX 59 67 52 68 63 / 30 20 20 30 30 CORSICANA, TX 61 72 53 69 64 / 30 20 20 20 20 TEMPLE, TX 60 77 56 69 64 / 20 20 20 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 31, 3:15 PM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 315 PM CDT MON MAR 31 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 315 PM CDT MON MAR 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... ...A TORNADO WATCH IS IN EFFECT UNTIL 9 PM FOR MOST OF NORTH TEXAS... THERE IS A MODERATE RISK OF SEVERE WEATHER NORTH AND EAST OF A BOWIE...MINERAL WELLS...TO SULPHUR SPRINGS LINE THROUGH THIS EVENING. THERE IS A SLIGHT RISK FOR SEVERE WEATHER FOR THE REMAINDER OF NORTH TEXAS. THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF AN APPROACHING DRY LINE THROUGH THE EVENING. MANY STORMS WILL BE CAPABLE OF PRODUCING GOLFBALL SIZE HAIL OR LARGER AND DAMAGING WINDS. A FEW TORNADOES WILL ALSO BE POSSIBLE...ESPECIALLY IN THE MODERATE RISK AREA. IN ADDITION TO ANY SEVERE WEATHER...VERY HEAVY RAINFALL WILL ACCOMPANY SOME OF THE STORMS WHICH WILL RESULT IN AN ISOLATED FLASH FLOOD THREAT THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY MAINLY ACROSS SOUTHEAST PORTIONS OF NORTH TEXAS AS THE COLD FRONT MOVES THROUGH THE AREA. A FEW STORMS MAY BECOME SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS MOST OF NORTH TEXAS TUESDAY NIGHT THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED THROUGH THE EVENING ACROSS THE EASTERN TWO THIRDS OF NORTH TEXAS.
In the hours before
Local storm report, Mar 31, 2:36 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
236 PM CDT MON MAR 31 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND GST GRANBURY 32.44N 97.79W
03/31/2008 E60 MPH HOOD TX AMATEUR RADIOLocal storm report, Mar 31, 2:37 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
237 PM CDT MON MAR 31 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM HAIL GRANBURY 32.44N 97.79W
03/31/2008 E0.75 INCH HOOD TX NWS EMPLOYEE
NWS MET REPORTED BRIEF PENNY HAIL TX FOREST SVC GRANBURY
NEAR AIRPORT.Local storm report, Mar 31, 2:40 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
240 PM CDT MON MAR 31 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM HAIL 4 E GRANBURY 32.44N 97.72W
03/31/2008 M1.00 INCH HOOD TX AMATEUR RADIOSpecial weather statement, Mar 31, 2:41 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 241 PM CDT MON MAR 31 2008 TXZ103-312015- DENTON TX- 241 PM CDT MON MAR 31 2008 ...SIGNIFICANT WEATHER ADVISORY FOR... DENTON COUNTY AT 241 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 3 MILES EAST OF EAGLE MOUNTAIN...MOVING NORTHEAST AT 33 MPH. ANOTHER THUNDERSTORM WAS STRENGTHENING ACROSS WESTERN DENTON COUNTY NEAR SANGER. THIS STORM WAS MOVING NORTHEAST AT 25 MPH. IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER WARNING MAY BE NEEDED FOR PARTS OF DENTON COUNTY BY 300 PM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR EASTERN TEXAS. LAT...LON 3342 9725 3342 9683 3300 9693 3300 9739 TIME...MOT...LOC 1941Z 237DEG 29KT 3291 9738
Local storm report, Mar 31, 3:27 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
327 PM CDT MON MAR 31 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM HAIL BURLESON 32.53N 97.33W
03/31/2008 E1.50 INCH JOHNSON TX NWS EMPLOYEE
PING PONG SIZE HAIL IN BURLESONLocal storm report, Mar 31, 3:38 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
338 PM CDT MON MAR 31 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM HAIL LEWISVILLE 33.04N 96.98W
03/31/2008 E1.00 INCH DENTON TX TRAINED SPOTTER
QUARTER SIZE HAIL IN LEWISVILLEThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 7:02 PM CDT | Special Weather Statement | FWD | Collin | 28 min |
| Mar 31, 2:07 PM CDT | Special Weather Statement | FWD | Comanche | 23 min |
| Mar 31, 2:13 PM CDT | Special Weather Statement | FWD | Hood | 32 min |
| Mar 31, 2:19 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Johnson, Tarrant | 56 min |
| Mar 31, 2:34 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 56 min |
| Mar 31, 2:41 PM CDT | Special Weather Statement | FWD | Denton | 34 min |
| Mar 31, 2:49 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Erath, Somervell | 56 min |
| Mar 31, 3:02 PM CDT | Tornado Warning | FWD | Johnson, Tarrant | 43 min |
| Mar 31, 3:05 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 55 min |
| Mar 31, 3:33 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Comanche, Hamilton | 57 min |
| Mar 31, 3:37 PM CDT | Tornado Warning | FWD | Denton | 38 min |
| Mar 31, 3:38 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill, Johnson, Somervell | 67 min |
| Mar 31, 3:48 PM CDT | Severe Thunderstorm Warning | FWD | Coryell, Lampasas, Mills | 57 min |
| Mar 31, 3:57 PM CDT | Tornado Warning | FWD | Collin | 49 min |
| Mar 31, 4:21 PM CDT | Special Weather Statement | FWD | Cooke | 24 min |
| Mar 31, 4:35 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill | 55 min |
| Mar 31, 4:41 PM CDT | Special Weather Statement | FWD | Cooke | 34 min |
| Mar 31, 4:43 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell, Lampasas | 62 min |
| Mar 31, 5:24 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Hill, Navarro | 66 min |
Nearby
Tornado Warnings in Texas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.